Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online
Ask a Dentist   »  

Graves disease,toothache,jaw ache,metoprolol,ibuprofen

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Almost 57, female, just diagnosed with Graves Disease. I have had a toothache/jawache on left side for over 24 hours.Dentist can't find anything wrong. On 50 mg metoprolol for about 10 days. Can this drug be causing my pain? Dentist prescribed 800 mg ibruprofen which is not touching the pain. Thanks.
Posted Wed, 25 Apr 2012 in Dental Health
Answered by Dr. Pragnesh Vachharajani 18 minutes later

Thanks for posting your query.

Metoprolol is an anti hypertensive drug from the family of Beta blockers, usually it is given for control of hypertension and it cannot lead to jaw pain.This is a well tolerated drug and side effects profile is also good.

In your case if you do not have hypertension this drug might be given to control your heart rate due to over active thyroid.

Reason for extreme jaw pain could be many. Common ones are some local dental infection,tooth issues. As your dentist could not find anything,this is almost ruled out.

For safety and looking to your age, you should visit physician and get yourself examined.

You may need an EKG, as at times some cardiac problems like poor circulation of blood in heart (known as angina) could be the cause.

EKG is must if you not comfortable with pain. Cardiac problem presenting as Jaw pain is not uncommon.

Continue with the analgesic given, have a light and soft diet.

Please take the drug as prescribed along with some food.

Please visit your physician.

I hope this answers your query, I will be available for follow up queries if any.

Above answer was peer-reviewed by
Follow-up: Graves disease,toothache,jaw ache,metoprolol,ibuprofen 1 hour later
Thanks doctor for your excellent and prompt response. I forgot to add that I am taking murpirocen ointment for a nasal staph infection. This is probably what is causing my pain, no? Very glad to hear it is not the metoprolol.
Answered by Dr. Pragnesh Vachharajani 2 hours later

Good to hear from you again.

Yes, the nasal infection could be a possibility of the pain.

In that case you should consult your physician and see whether any antibiotics which are normally advised are needed or not.

Take steam inhalation and have more of hot liquids along with light and soft diet.

Continue with local mupirocin as it is a very good drug.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor